MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF040923A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Perforation of Vessels (2135); Swelling/ Edema (4577)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a femoral vein perforation, bleeding and hypotension occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, a versacross access solution kit was selected for use.The fellow physician used a non-boston scientific guidewire to gain femoral vein access and anchored it in the superior vena cava (svc).Then the versacross sheath was advanced without panning down to the groin which was noted only after the sheath not able to track up to the svc.The guidewire was looped around in the femoral vein and the versacross sheath was bowing down instead of up.The physician removed the sheath and straightened the guidewire.Then a non-boston scientific 16 french introducer was used over the guidewire and re-inserted the sheath over the guidewire through the 16 french introducer.The sheath was placed in the svc, the guidewire was swapped out for the versacross rf wire.The transseptal puncture was performed successfully at an inferior-mid location and the wire was advanced in the left atrium (no issues noted).The versacross sheath was then swapped with a watchman sheath.It was noted that the patient blood pressure dropped from 90 to 60 however it went back to somewhere in the 80s quickly.The echo physician was requested to sweep for effusion, but no effusion was found.The procedure continued.A non-boston scientific pigtail catheter was advanced into the left atrial appendage (laa) and patient's blood pressure was dropped to 60 again, no effusion was found at this time as well.The physician noted patient's groin area was swelling.The physician pulled the introducer sheath and did a contrast shot which revealed a femoral vein perforation.The procedure was cancelled to treat the femoral injury using non-boston scientific balloon catheter and stents to stop the bleeding.The patient was left in stable condition and expected to be fully recovered.The versacross devices are not expected to be returned for analysis (disposed).It was further reported that no other issues were noted along with versacross sheath, dilator nor rf wire.There was a possible tortuous femoral vein.Both physicians speculated that the tip of the dilator perforated the femoral vein because the fellow physician did not properly track the sheath and dilator over the j-tip guidewire when advancing into the svc.The perforation site is aligned with the position of the tip when it was coiled around the guidewire.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18995098
Report Number2124215-2024-17583
Device Sequence Number7539424
Product Code DYB
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Lot NumberVXF040923A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale